MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994); Obstruction/Occlusion (2422)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Elegance study: it was reported that an occlusion occurred, requiring hospitalization and bypass surgery.The subject underwent treatment with the eluvia drug-eluting stent and ranger drug coated balloon on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion was in the left mid superficial femoral artery with proximal reference vessel diameter 6.0 mm and distal reference vessel diameter of 6.0 mm with lesion length of 380 mm and 100% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 5 mm x 300 mm non-boston scientific scoring balloon and 3 mm x 200 mm non-boston scientific pta balloon.Treatment of target lesion was performed with two study devices, 6 mm x 200 mm and 5 mm x 200 mm ranger drug coated balloons and 7 mm x 120 mm, eluvia drug eluting stent.Following post dilatation was performed with 6 mm x 80 mm non-boston scientific pta balloon, and the final residual stenosis was noted to be 10%.On (b)(6) 2021, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2022, the subject was noted with the symptoms related to occluded sfa.On (b)(6)2022, the subject was hospitalized for further evaluation and treatment.On (b)(6) 2022, the subject visited the hospital with the symptoms related to peripheral artery disease.On the same date, the subject was hospitalized for further medical evaluation.In response to the event, peripheral arterial bypass was performed.
 
Additional Manufacturer Narrative
A1: patient identifier- (b)(6).A2: patient age at time of enrollment- 63 years.
 
Event or Problem Description
Elegance study.It was reported that an occlusion occurred, requiring hospitalization and bypass surgery.The subject underwent treatment with the eluvia drug-eluting stent and ranger drug coated balloon on (b)(6) 2021 as a part of the elegance clinical trial.The target lesion was in the left mid superficial femoral artery with proximal reference vessel diameter 6.0 mm and distal reference vessel diameter of 6.0 mm with lesion length of 380 mm and 100% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 5 mm x 300 mm non-boston scientific scoring balloon and 3 mm x 200 mm non-boston scientific pta balloon.Treatment of target lesion was performed with two study devices, 6 mm x 200 mm and 5 mm x 200 mm ranger drug coated balloons and 7 mm x 120 mm, eluvia drug eluting stent.Following post dilatation was performed with 6 mm x 80 mm non-boston scientific pta balloon, and the final residual stenosis was noted to be 10%.On (b)(6) 2021, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2022, the subject was noted with the symptoms related to occluded sfa.On (b)(6) 2022, the subject was hospitalized for further evaluation and treatment.On (b)(6) 2022, the subject visited the hospital with the symptoms related to peripheral artery disease.On the same date, the subject was hospitalized for further medical evaluation.In response to the event, peripheral arterial bypass was performed.It was further reported that on (b)(6) 2022, the subject presented to the hospital with the complaints of severe left lower extremity pain consistent with critical limb ischemia and subsequently peripheral angiography was performed, which revealed: -left leg: sub totally occluded common femoral artery extending into the bifurcation, 99% stenosis in profunda femoral artery, complete occlusion of superficial femoral artery, moderate distal and proximal popliteal artery disease but mid and distal popliteal artery were patent.-right leg: mild plaguing of common femoral artery, patent profundus femoral artery, mild plaguing of proximal sfa, 60-70% stenosis distal to the stented segment of distal sfa and patent popliteal artery.Based on the findings, no action was taken at this point of time.On (b)(6) 2022, subject revisited the emergency department with critical limb ischemia in the form of ischemic pain and was hospitalized on the same day for further medical treatment.On (b)(6) 2022, 306 days post index procedure, occlusion noted in the left sfa stent and femoral bifurcation was treated with endarterectomy to remove the diseased and resected left sfa stent followed by common femoral to below the knee popliteal artery bypass surgery using ipsilateral reverse greater saphenous vein.On (b)(6) 2022, foley catheter was removed and subject was started on dual antiplatelet therapy.On (b)(6) 2022, hemoglobin was dropped to 7.6 likely due to groin hematoma hence was transfused with 1 unit and hemoglobin was stabilized above 8.On (b)(6) 2022, subject discharged from the hospital and event is considered to be ongoing.
 
Event or Problem Description
Elegance study.It was reported that an occlusion occurred, requiring hospitalization and bypass surgery.The subject underwent treatment with the eluvia drug-eluting stent and ranger drug coated balloon on 22-dec-2021 as a part of the elegance clinical trial.The target lesion was in the left mid superficial femoral artery with proximal reference vessel diameter 6.0 mm and distal reference vessel diameter of 6.0 mm with lesion length of 380 mm and 100% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 5 mm x 300 mm non-boston scientific scoring balloon and 3 mm x 200 mm non-boston scientific pta balloon.Treatment of target lesion was performed with two study devices, 6 mm x 200 mm and 5 mm x 200 mm ranger drug coated balloons and 7 mm x 120 mm, eluvia drug eluting stent.Following post dilatation was performed with 6 mm x 80 mm non-boston scientific pta balloon, and the final residual stenosis was noted to be 10%.On (b)(6)2021, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6)2022, the subject was noted with the symptoms related to occluded sfa.On (b)(6)2022, the subject was hospitalized for further evaluation and treatment.On (b)(6)2022, the subject visited the hospital with the symptoms related to peripheral artery disease.On the same date, the subject was hospitalized for further medical evaluation.In response to the event, peripheral arterial bypass was performed.It was further reported that on (b)(6)2022, the subject presented to the hospital with the complaints of severe left lower extremity pain consistent with critical limb ischemia and subsequently peripheral angiography was performed, which revealed: -left leg: sub totally occluded common femoral artery extending into the bifurcation, 99% stenosis in profunda femoral artery, complete occlusion of superficial femoral artery, moderate distal and proximal popliteal artery disease but mid and distal popliteal artery were patent.-right leg: mild plaguing of common femoral artery, patent profundus femoral artery, mild plaguing of proximal sfa, 60-7-% stenosis distal to the stented segment of distal sfa and patent popliteal artery.Based on the findings, no action was taken at this point of time.On (b)(6)2022, subject revisited the emergency department with critical limb ischemia in the form of ischemic pain and was hospitalized on the same day for further medical treatment.On (b)(6)2022, 306 days post index procedure, occlusion noted in the left sfa stent and femoral bifurcation was treated with endarterectomy to remove the diseased and resected left sfa stent followed by common femoral to below the knee popliteal artery bypass surgery using ipsilateral reverse greater saphenous vein.On (b)(6)2022, foley catheter was removed and subject was started on dual antiplatelet therapy.On (b)(6)2022, subjects hemoglobin was dropped to 7.6 likely due to groin hematoma hence was transfused with 1 unit and hemoglobin was stabilized above 8.On (b)(6)2022, subject discharged from the hospital and event is considered to ongoing.It was again further reported that the location of intervention was in the left proximal superficial femoral artery and distal superficial femoral artery.In addition, on (b)(6)2022, subject presented to er with complaints of left leg pain and change in temperature for the last week and difficulty in walking.Subject was also endorsed that his legs had been waxing and weaning with degree of coldness and discoloration.On the same day, arterial us demonstrated diffuse low velocities throughout the left lower extremity with monophasic waveforms suggesting severe inflow stenosis.It was further reported that on (b)(6)2022, the event was considered resolved.
 
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Elegance study.It was reported that an occlusion occurred, requiring hospitalization and bypass surgery.The subject underwent treatment with the eluvia drug-eluting stent and ranger drug coated balloon on 22-dec-2021 as a part of the elegance clinical trial.The target lesion was in the left mid superficial femoral artery with proximal reference vessel diameter 6.0 mm and distal reference vessel diameter of 6.0 mm with lesion length of 380 mm and 100% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 5 mm x 300 mm non-boston scientific scoring balloon and 3 mm x 200 mm non-boston scientific pta balloon.Treatment of target lesion was performed with two study devices, 6 mm x 200 mm and 5 mm x 200 mm ranger drug coated balloons and 7 mm x 120 mm, eluvia drug eluting stent.Following post dilatation was performed with 6 mm x 80 mm non-boston scientific pta balloon, and the final residual stenosis was noted to be 10%.On (b)(6) 2021 the subject was discharged from the hospital on dual antiplatelet therapy.On 24-oct-2022, the subject was noted with the symptoms related to occluded sfa.On 24-oct-2022, the subject was hospitalized for further evaluation and treatment.On 02-nov-2022, the subject visited the hospital with the symptoms related to peripheral artery disease.On the same date, the subject was hospitalized for further medical evaluation.In response to the event, peripheral arterial bypass was performed.It was further reported that on 25-oct-2022, the subject presented to the hospital with the complaints of severe left lower extremity pain consistent with critical limb ischemia and subsequently peripheral angiography was performed, which revealed: -left leg: sub totally occluded common femoral artery extending into the bifurcation, 99% stenosis in profunda femoral artery, complete occlusion of superficial femoral artery, moderate distal and proximal popliteal artery disease but mid and distal popliteal artery were patent.-right leg: mild plaguing of common femoral artery, patent profundus femoral artery, mild plaguing of proximal sfa, 60-7-% stenosis distal to the stented segment of distal sfa and patent popliteal artery.Based on the findings, no action was taken at this point of time.On 02-nov-2022, subject revisited the emergency department with critical limb ischemia in the form of ischemic pain and was hospitalized on the same day for further medical treatment.On 02-nov-2022, 306 days post index procedure, occlusion noted in the left sfa stent and femoral bifurcation was treated with endarterectomy to remove the diseased and resected left sfa stent followed by common femoral to below the knee popliteal artery bypass surgery using ipsilateral reverse greater saphenous vein.On 03-nov-2022, foley catheter was removed and subject was started on dual antiplatelet therapy.On 04-nov-2022, subject hemoglobin was dropped to 7.6 likely due to groin hematoma hence was transfused with 1 unit and hemoglobin was stabilized above 8.On 05-nov-2022, subject discharged from the hospital and event is considered to ongoing.It was again further reported that the location of intervention was in the left proximal superficial femoral artery and distal superficial femoral artery.In addition, on 24-oct-2022, subject presented to er with complaints of left leg pain and change in temperature for the last week and difficulty in walking.Subject was also endorsed that his legs had been waxing and weaning with degree of coldness and discoloration.On the same day, arterial us demonstrated diffuse low velocities throughout the left lower extremity with monophasic waveforms suggesting severe inflow stenosis.
 
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that an occlusion occurred, requiring hospitalization and bypass surgery.The subject underwent treatment with the eluvia drug-eluting stent and ranger drug coated balloon on (b)(6) 2021 as a part of the clinical trial.The target lesion was in the left mid superficial femoral artery with proximal reference vessel diameter 6.0 mm and distal reference vessel diameter of 6.0 mm with lesion length of 380 mm and 100% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 5 mm x 300 mm non-boston scientific scoring balloon and 3 mm x 200 mm non-boston scientific pta balloon.Treatment of target lesion was performed with two study devices, 6 mm x 200 mm and 5 mm x 200 mm ranger drug coated balloons and 7 mm x 120 mm, eluvia drug eluting stent.Following post dilatation was performed with 6 mm x 80 mm non-boston scientific pta balloon, and the final residual stenosis was noted to be 10%.On (b)(6) 2021, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2022, the subject was noted with the symptoms related to occluded sfa.On (b)(6) 2022, the subject was hospitalized for further evaluation and treatment.On (b)(6) 2022, the subject visited the hospital with the symptoms related to peripheral artery disease.On the same date, the subject was hospitalized for further medical evaluation.In response to the event, peripheral arterial bypass was performed.It was further reported that on (b)(6) 2022, the subject presented to the hospital with the complaints of severe left lower extremity pain consistent with critical limb ischemia and subsequently peripheral angiography was performed, which revealed: -left leg: sub totally occluded common femoral artery extending into the bifurcation, 99% stenosis in profunda femoral artery, complete occlusion of superficial femoral artery, moderate distal and proximal popliteal artery disease but mid and distal popliteal artery were patent.-right leg: mild plaguing of common femoral artery, patent profundus femoral artery, mild plaguing of proximal sfa, 60-70% stenosis distal to the stented segment of distal sfa and patent popliteal artery.Based on the findings, no action was taken at this point of time.On (b)(6) 2022, subject revisited the emergency department with critical limb ischemia in the form of ischemic pain and was hospitalized on the same day for further medical treatment.On (b)(6) 2022, 306 days post index procedure, occlusion noted in the left sfa stent and femoral bifurcation was treated with endarterectomy to remove the diseased and resected left sfa stent followed by common femoral to below the knee popliteal artery bypass surgery using ipsilateral reverse greater saphenous vein.On (b)(6) 2022, foley catheter was removed and subject was started on dual antiplatelet therapy.On (b)(6) 2022, subject hemoglobin was dropped to 7.6 likely due to groin hematoma hence was transfused with 1 unit and hemoglobin was stabilized above 8.On (b)(6) 2022, subject discharged from the hospital and event is considered to be ongoing.It was again further reported that the location of intervention was in the left proximal superficial femoral artery and distal superficial femoral artery.In addition, on (b)(6) 2022, subject presented to emergency room with complaints of left leg pain and change in temperature for the last week and difficulty in walking.Subject was also endorsed that his legs had been waxing and weaning with degree of coldness and discoloration.On the same day, arterial us demonstrated diffuse low velocities throughout the left lower extremity with monophasic waveforms suggesting severe inflow stenosis.It was further reported that on (b)(6) 2022, the event was considered resolved.It was further reported that the location of intervention was in the left ostial superficial femoral artery (sfa), left proximal sfa, left mid sfa, and left distal sfa.
 
Additional Manufacturer Narrative
B5: additional information added.A2: patient age at time of enrollment- 63 years.
 
Additional Manufacturer Narrative
B5 additional information added.H6: patient codes added.A2: patient age at time of enrollment- 63 years.
 
Event or Problem Description
It was reported that an occlusion occurred, requiring hospitalization and bypass surgery.The subject underwent treatment with the eluvia drug-eluting stent and ranger drug coated balloon on (b)(6) 2021 as a part of the clinical trial.The target lesion was in the left mid superficial femoral artery with proximal reference vessel diameter 6.0 mm and distal reference vessel diameter of 6.0 mm with lesion length of 380 mm and 100% stenosis.Prior to target lesion treatment with study device, pre-dilatation was performed using 5 mm x 300 mm non-boston scientific scoring balloon and 3 mm x 200 mm non-boston scientific pta balloon.Treatment of target lesion was performed with two study devices, 6 mm x 200 mm and 5 mm x 200 mm ranger drug coated balloons and 7 mm x 120 mm, eluvia drug eluting stent.Following post dilatation was performed with 6 mm x 80 mm non-boston scientific pta balloon, and the final residual stenosis was noted to be 10%.On (b)(6) 2021, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2022, the subject was noted with the symptoms related to occluded sfa.On (b)(6) 2022, the subject was hospitalized for further evaluation and treatment.On (b)(6) 2022, the subject visited the hospital with the symptoms related to peripheral artery disease.On the same date, the subject was hospitalized for further medical evaluation.In response to the event, peripheral arterial bypass was performed.It was further reported that on (b)(6) 2022, the subject presented to the hospital with the complaints of severe left lower extremity pain consistent with critical limb ischemia and subsequently peripheral angiography was performed, which revealed: left leg: sub totally occluded common femoral artery extending into the bifurcation, 99% stenosis in profunda femoral artery, complete occlusion of superficial femoral artery, moderate distal and proximal popliteal artery disease but mid and distal popliteal artery were patent.Right leg: mild plaguing of common femoral artery, patent profundus femoral artery, mild plaguing of proximal sfa, 60-70% stenosis distal to the stented segment of distal sfa and patent popliteal artery.Based on the findings, no action was taken at this point of time.On (b)(6) 2022, subject revisited the emergency department with critical limb ischemia in the form of ischemic pain and was hospitalized on the same day for further medical treatment.On (b)(6) 2022, 306 days post index procedure, occlusion noted in the left sfa stent and femoral bifurcation was treated with endarterectomy to remove the diseased and resected left sfa stent followed by common femoral to below the knee popliteal artery bypass surgery using ipsilateral reverse greater saphenous vein.On (b)(6) 2022, foley catheter was removed and subject was started on dual antiplatelet therapy.On (b)(6) 2022, subjects hemoglobin was dropped to 7.6 likely due to groin hematoma hence was transfused with 1 unit and hemoglobin was stabilized above 8.On (b)(6) 2022, subject discharged from the hospital and event is considered to be ongoing.It was again further reported that the location of intervention was in the left proximal superficial femoral artery and distal superficial femoral artery.In addition, on (b)(6) 2022, subject presented to er with complaints of left leg pain and change in temperature for the last week and difficulty in walking.Subject was also endorsed that his legs had been waxing and weaning with degree of coldness and discoloration.On the same day, arterial us demonstrated diffuse low velocities throughout the left lower extremity with monophasic waveforms suggesting severe inflow stenosis.It was further reported that on 21-nov-2022, the event was considered resolved.It was further reported that the location of intervention was in the left ostial superficial femoral artery (sfa), left proximal sfa, left mid sfa, and left distal sfa.It was further reported that on (b)(6) 2022, subject was noted with left leg pain along with change in left leg temperature.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key15811365
Report Number2124215-2022-46282
Device Sequence Number20215820
Product Code NIU
UDI-Device Identifier08714729876731
UDI-Public08714729876731
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0027844753
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer11/16/2022
01/06/2023
03/01/2023
04/04/2025
05/23/2025
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date11/23/2022
01/26/2023
03/03/2023
04/07/2025
06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient RaceWhite